Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 1, NWS State College, PA

April 4, 1995Blair County, Centre County, Clinton County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Apr 4, 1995, 10:19 AM EDT for Blair County, Centre County, Clinton County, Pennsylvania. It was in force for 56 min.

The area

The counties it named.

The facts

Issued
Apr 4, 1995, 10:19 AM EDT (14:19 UTC)
Expired
Apr 4, 1995, 11:15 AM EDT
In force
56 min
Issued by
NWS State College, PA
Area
Whole counties

Counties Blair County, PA, Centre County, PA, Clinton County, PA

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 2.3 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 1995-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 75 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 1995-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
75 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
757 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS01 KCTP 041419 RRA
SVRCTP
PAC013-027-035-041515-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1019 AM EDT TUE APR 4 1995
 
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1115 AM EDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...S...
 
IN  PENNSYLVANIA
 
   ...BLAIR COUNTY...CENTRE COUNTY...CLINTON COUNTY
 
AT 1020 AM...WEATHER SERVICE DOPPLER RADAR SHOWED A LINE OF SEVERE
THUNDERSTORMS EXTENDING FROM WESTPORT IN SOUTHWEST CLINTON COUNTY...
SOUTHWEST TO THE TOWN OF PATTON IN NORTHERN CAMBRIA COUNTY. THE LINE OF
THUNDERSTORMS IS MOVING EAST AT ABOUT 30 TO 35 MPH AND WILL MOVE INTO
CENTRE AND BLAIR COUNTIES BY 1045 AM. THIS LINE OF THUNDERSTORMS HAS A
HISTORY OF STRONG WINDS AND DIME SIZED HAIL.
 
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A
STRONG BUILDING.  DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...
AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS.
STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
 
LA CORTE
 
&

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 1:27 AM EDT, 8 hours 52 minutes earlier.

Area forecast discussion, Apr 4, 1:27 AM EDT, 8 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
125 AM EDT TUE APR 4 1995

FIRST FRONT WASHED OUT...FEW SHOWERS TO THE W AND N OF STATE
COLLEGE...AND OUTFLOW OF COOLER AIR WENT THRU EARLY EVENING.  DRY
PUNCH OVER WNY...WITH VERY STRONG FRONT HEADING TOWARD REGION
TODAY.

MAIN DYNAMICS FCST TO LIFT NE AWAY FROM AREA THIS AM...AND WITH
COLDER AIR COMING IN RIGHT BEHIND FRONT...THINK SHOWERS WILL BE
EAST OF MTNS...BUT NOT AS MANY AS IS THE CASE TO THE N AN W...NOR
DO I SEE THUNDERSTORMS.

EFFECTS OF COLD AIR WILL TAKE HOLD BY SUNSET ACROSS THE ENTIRE
REGION...AND TEMPS WILL CRASH.  STRONG DOWNWARD MOTION TONIGHT
AND SOME SHEAR...THUS LE WILL BE LIMITED...BUT A BETTER CHANCE ON
WED...AS WINDS LINE UP BETTER.  BEST CHANCE WILL BE IN
CNY...GIVEN COLDER AIR ALOFT AND FETCH...BUT WILL HAVE TO WATCH
PORTIONS OF W AND N PA.

THINK MAX TEMPS FOR WED WILL BE COOLER THAN MODEL OUTPUT...THIS
IS VERY COLD AIR...AND WINDS WILL BE ON THE GUSTY SIDE.  HARD TO
SEE ANYONE GETTING ABOVE FREEZING WED...BUT MAYBE PHL.

500 MB WIND MAX WILL BE OVER REGION WED...THUS EXPECT SOME STRONG
WINDS...BUT MOST LIKELY BELOW DAMAGING LEVELS...AS SFC GRADIENT
FCST TO WEAKEN WITH TIME.  MIGHT BE A FUN DAY IN THE MOHAWK
VALLEY OF NY.

TO EARLY TO TELL ABOUT WARM ADV. SNOW FOR THU.

EXPECT SOME RECORDS TO GO...MAYBE SOME OF THE COLDEST AIR SO
LATE...ALTHOUGH WINDS WILL HELP KEEP TEMPS UP AT NIGHT...BUT SOME
READING CLOSE TO ZERO POSSIBLE.

MARTIN

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 10:48 AM EDTSevere Thunderstorm WarningCTPHuntingdon, Mifflin, Snyder, Union57 min
Apr 4, 10:48 AM EDTSevere Thunderstorm WarningCTPLycoming57 min
Apr 4, 11:36 AM EDTSevere Thunderstorm WarningCTPColumbia39 min
Apr 4, 11:53 AM EDTSevere Thunderstorm WarningCTPSchuylkill37 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.